About 2 months ago I began having very sharp chest pain on my right side whenever I breathed in. The pain would radiate to my shoulders, arms, and sometimes my stomach. After a few days that pain got so bad I went to the er and was diagnosed with pleurisy. The er doc gave me pain killers and ibuprofen for the inflammation.
It seemed like the pleurisy cleared up, but about 2 weeks later I began having chest pain again around my sternumâ¦dull and pressure-like pain. I went in to my doctor and after an x-ray he diagnosed me with pneumonia. I was given a very strong dose of levaquin and five days later I had severe pain and stiffening of my legs and upper arm and could not walk. I am convinced it was a side effect of the levaquin, and although my doctor and pharmacist donât believe me they told me to stop taking it. Now I am still having chest pain (though not as severe). I went back to the doctor this week and he thinks the pneumonia has been cleared up, but gave me a z-pak to clear up anything that I still might have. 3 days into the z-pak I am still having chest pain about once a day for only a few minutes. Itâs not as severe, but it is still there.
I just want a second opinion on whether something else could be causing this pain. Itâs not so much that I donât trust my doctor, but I really havenât felt like they have heard or listened to me and iâm quite frustrated (especially after the levaquin incident).
Having had so much batter your lungs in a relatively short space of time, your lungs are probably still recovering, and of course you might still have something left over from the two problems you mentioned. From how it sounds, it's got better than when you were encountering those problems, in which case common sense says it's getting better, just slowly. Give it a few more days, just so everything can clear itself, then go to a different doctor, because you shouldn't be with a doctor that doesn't believe his patients.